Cutaneous Vasculitis: Hello all, I have just... - Vasculitis UK

Vasculitis UK

6,726 members5,882 posts

Cutaneous Vasculitis

lou1972
lou1972

Hello all, I have just signed up on here and this is my first post. I truly hope someone else is out there having similar issues as me because god do I feel alone in all this. I have been having problems since February 2015 and the weeks turned into months with a different diagnosis each time on what my GP thought it could be. I had been having Eczema since the age of 4 and now age 45 I knew what was going on was definitely not Eczema. I was prescribed creams, bath ointments and told each time to go and try and come back if no change. I was eventually referred to dermatology and after four biopsies and more creams I was diagnosed with Cutaneous Vasculitis - inflammation of the blood vessels in the skin.

I spend days and nights trying not to itch my legs, it's on both legs from the knees down and nowhere else. My feet are swollen and my legs look a mess. I feel ashamed to walk around my own home especially in front of my husband. I lay awake for hours sometimes putting ice cold water on me to cool my blood down so it doesn't start itching. I have been given support stockings but I feel they make the matter worse. I was prescribed Colchicine last September and I felt like a miracle had happened they calmed it all down and I started to feel normal and treated the bad areas/scars with bio oil. But in May this year it has all started again and now been prescribed Dapsone Tablets. I'm only on my third day but I'm hoping and praying that these will do something. Anyone else using Dapsone?

The last couple of days have been a struggle with it being so warm to the point where I have had a walking stick as I've not been able to walk as it's so painful. I would like to hear from anyone who feels my pain......

11 Replies
oldestnewest
Hidden
Hidden

Hi Lou,

I don't have cutaneous Vasculitis but am part of the VUK Helpline team. Please feel free to phone or e mail if you would like to discuss things further.

vasculitis.org.uk/helpline

Lynn

lou1972
lou1972 in reply to Hidden

Thank you Lynn. I will contact you next week. Be good to talk to someone who will have some understanding how I am feeling.

Hi Lou, this sounds so awful for you. I do have cutaneous vasculitis, but from your description I think I'm much luckier than you. Mine is more sporadic, but when it attacks it is horrendous. The burning pain is unbearable so you have my sympathy.

I was given Dapsone for another problem on my scalp. Nothing to do with vasculitis, but was told it could affect my folic acid levels so was given a supplement to take. Just thought I should mention that as Dapsone needs respect!

Good luck and I do hope you get some relief. I understand exactly how you feel about your legs, not much fun is it.

Foss

lou1972
lou1972 in reply to Foss

Sorry for late reply. Had a bit if a rough week. Are you on the mend now and taking anything for it

I dont think Dapsone is right for me. Trying hard to get in contact with my original consultant but he disappeared off face of the earth.

I was given Dapsone some years ago, however after a month I was taken off them as I didn't feel well and it was affecting my white blood count.

Hi. I have Polyarteritis Nodosa PAN which is close to cutaneous vasculitis except yours affects the skin. That's the good thing about your diagnosis is that it doesn't affect your internal organs. Mine on the other hand.... lol. My Rheumatologist just discontinued my Dapsone but it was used for prophylaxis to prevent me from getting any "bugs/sickness" while I was receiving Cytoxan. After I completed my 7 infusions as of April 27 he discontinued Dapsone In June. My skin is just now healing. I had red painful nodules under the skin that would just appear randomly. I also had peripheral neuropathy with drop foot, all normal now. Thank God that has improved. I'm 41. Did they ever try Prednisone on you?

Same problem here... I have diagnosed cutaneous vasculitis on September 2016 and still i'm suffering with this. I have already used dapsone but it's not worked me at all, used methotrexate too but i have to stopped it for its side effects. now taking colchicine from 3 days ago.. hope it works. I'm so tired with this diseases. Don't know it will ever cure or not, i'm only 27. Can you please tell me your condition at present? Thank you.

lou1972
lou1972 in reply to shamim111

Hi, thanks for your message but sorry to hear you are suffering also. I have another episode at present. I only had 2 months remission before it started up again. My longest episode was 11 weeks. I only seem to have a few weeks as being normal and then it is back again. I have been on Colchicine for just over a year it started okay but I think my body is immune to it now and there are times it does not appear to do anything. I am taking Amitriptyline at night, this was to help me sleep and take about discomfort I was having in my feet. I am on 3 tablets a night and it can take it out of you the next day.

I spoke to my consultant last week on the phone as I said it had flared up again and she said for me to go back on Fexofenadine which are the antihistamines, these are not all that great.

I have severe itching and sores, redness and cant stand any heat, need to keep cool all the times. No creams seem to be working either.

I have had this since February 2015 and no change. I was told I would always have it. I am due to see a consultant in London but that is not until July. I also have an appointment with the neurology dept as my consultant seems to think this maybe a cause. I have numbness in my right shin, this could be from previous damage to the skin. Are you in the UK?

shamim111
shamim111 in reply to lou1972

Thanks for your reply , No i'm not from UK. I'm from Bangladesh. My diseases has been started from sept. 2016 but consulted doctor from april 2017. In that time effects limited to my lower legs and then spread all over my body except face neck and chest. After biopsy the diseases got a name cutaneous vasculitis ( small vessel ) . Its still limited only on skin. now taking colchicine with anti hestamine ( Rupatrol), Montene and i feel it's working goods. I had never used Steroid medicine except steroid cream, ointments but stopped that already. Steroid medicine has so many side effects so doctor couldn't recommend that. Can you tell me please is that diseases complete curable by the time, what's your Doctor said? I'm tired of taking medicine but discontinued of medicine it's increase again within a few days. Thank you.

lou1972
lou1972 in reply to shamim111

My consultant said it may phase away but very doubtful. They dont know of cause either.

I feel so depressed as it not only messes up my life but my family also. I can do some things like I use to do.

Does the heat make your worse? I have it on both legs from my knees down. I have markings from previous episodes on my skin. My skin is awful now.

Medication is very mixed from country to country. I would like to take something that would just take it away and keep it like it so i can carry on with my life.

At present i'm good than before. But still itching skin about 30%, when i'm on medication i feel better. Two legs and hands upper size is affected mostly. The cause yet not discovered. But i had eczema since my age 16. I can't lead a normal life. Hope this will go completely soon and back my normal life again. Hope you also get well soon completely . Thank you.

You may also like...